Hi Doubledipper, you must be in a lot of pain if your doctor is offering you Oxycodone.Oxycodone is a synthetic form of Opium, but is extremely good for controlling pain. Like all opoids, you can get addicted to it and you should withdraw from it very slowly under advise from your doctor. It has other side effects, like a dry mouth especially when you wake up in the morning, constipation fatigue and nausea. You might find when you start taking the drug you are very tired, so go careful if you drive as well. You'll take about a week to get used to it then the sleepy feelings will die away. You can always fight the tiredness by doing something constructive, making a meal, doing a hobby or playing a game, don't try reading or watching TV, it will help you go to sleep.
If you get nausea, your doctor can give you domperidome 10mg tablets to stop it and they are very good. I wouldn't worry about where the drug originates from, they don't make you high if you're in severe pain and they take out some of the bad stuff that makes you feel on top of the world. I was on it for three years and then changed to another opoid. The thing is, your body gets used to the drugs and you start building up the dose higher and higher until it doesn't work very well and then is the time to change your opoid for another.
Doctors give morphine and Oxycodone and methadone for severe pain and it does work. It stops the pain, but not completely and they all have side effects that make you tired and irratible. I've been in pain for 18 years 24/7 and on a 1000mg of morphine a day. If this will help you, then try it. Take the Oxycodone because it will allow you to do things. Then, do something that you can get involved in with your mind.
I started to write and I've written five books so far, but I can only manage a few hours a day. But those few hours I immerse myself in the book and try to put the pain out of my mind. I take my meds first, then half an hour later start writing. You could try painting, a picture or even doing a big puzzel if you have the room. As long as your mind is working on the thing you're doing, you won't think about the pain and the oxycodone you took earlier, will give you the start to get into your new hobby. Keep it up, work at it.
All the very best and I hope you get well or a little better soon.
I hope this helps you and answers your question. Your doctor will not give you something that is not good for you. You however, have to believe in it, believe it will help you get out of the pain.
All the best, Mirandagate.
i believe that it is very similar to heroin. when one decides to get off all pain medication, like me percocet 10/325, they like me go thru hell of wds. its a horrible process to have to endure and you need great support to get thru it along with a dr who is willing to help you thru. seeing how much im suffering thru my wds, i too wonder why the heck would drs prescribe a medicine thats just like heroin. well, its great for pain, yet big chances of addiction, regardless of your personality, some people can just stop when they feel the pain is better, and like me, i need to taper cause the wds are un bearable. drs prescribe this medication only going on what the patient tells them about the pain. hope this helped
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi, I have been on Methadone for about a year. I am dealing with pain, for over five years, after a?
Posted 2 Oct 2010 • 5 answers
Posted 31 Dec 2010 • 5 answers
Posted 12 Nov 2011 • 3 answers
Posted 19 Dec 2011 • 2 answers
Posted 18 Mar 2012 • 5 answers